Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 324, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 24, 2008, 6:47 PM CDT for Boone County, Missouri. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2008, 6:47 PM CDT (23:47 UTC)
- Expired
- Jun 24, 2008, 7:30 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Boone County, MO
The radar
The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:56 PM CDT | HAIL 0.25 | 6 Se Harrisburg, MO | |
| Jun 24, 7:16 PM CDT | HAIL 1 | 6 Se Harrisburg, MO | |
| Jun 24, 7:16 PM CDT | HAIL 1 | 6 S Harrisburg, MO | |
| Jun 24, 7:22 PM CDT | HAIL 0.88 | 10 N Columbia, MO | |
| Jun 24, 7:36 PM CDT | TSTM WND GST 55 | Sturgeon, MO | SPOTTER REPORTED STREET FLOODING IN STURGEON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 242348
SVRLSX
MOC019-250030-
/O.NEW.KLSX.SV.W.0324.080624T2347Z-080625T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT TUE JUN 24 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BOONE COUNTY IN CENTRAL MISSOURI
* UNTIL 730 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES
SOUTHWEST OF STURGEON...OR 11 MILES NORTHWEST OF COLUMBIA...AND
MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARRISBURG...
STURGEON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3903 9256 3925 9244 3924 9211 3900 9240
3900 9257
TIME...MOT...LOC 2347Z 204DEG 18KT 3905 9250
$$
SIPPRELL2 follow-up statements
000
WWUS53 KLSX 250011
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 PM CDT TUE JUN 24 2008
MOC019-250030-
/O.CON.KLSX.SV.W.0324.000000T0000Z-080625T0030Z/
BOONE MO-
710 PM CDT TUE JUN 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN BOONE COUNTY...
AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HARRISBURG...OR ABOUT 13 MILES EAST OF FAYETTE...MOVING
NORTHEAST AT 21 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HARRISBURG...STURGEON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3903 9256 3925 9244 3924 9211 3900 9240
3900 9257
TIME...MOT...LOC 0010Z 204DEG 18KT 3915 9244
$$
SIPPRELL000
WWUS53 KLSX 250025
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
724 PM CDT TUE JUN 24 2008
MOC019-250030-
/O.CON.KLSX.SV.W.0324.000000T0000Z-080625T0030Z/
BOONE MO-
724 PM CDT TUE JUN 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN BOONE COUNTY...
AT 722 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARRISBURG...
OR ABOUT 15 MILES WEST OF CENTRALIA...MOVING NORTHEAST AT 21 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
STURGEON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL AT
HARRISBURG. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3903 9256 3925 9244 3924 9211 3900 9240
3900 9257
TIME...MOT...LOC 0024Z 204DEG 18KT 3921 9240
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:01 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 24, 6:01 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 601 PM CDT TUE JUN 24 2008 .DISCUSSION... /321 PM CDT TUE JUN 24 2008/ MCS DYING OUT OVER OUR EASTERN COUNTIES...WITH OUTFLOW EXTENDING FROM NEAR AIZ TO VIH TO FAM AREA AS OF 20Z. IN ADDITION...MORE ACTIVITY HAS FIRED OVER NORTHWESTERN INTO NORTHEASTERN MO...NORTH OF WARM FRONT. SO MAIN FORECAST ISSUE IN THE SHORT TERM IS DECIDING WHERE THE BEST CHANCES OF STORMS WILL BE. SPC MESOANALYSIS PAGE HAS BEST INSTABILITY OVER OUR FAR SOUTHERN COUNTIES SOUTH OF WARM FRONT. SO COULD SEE STUFF FIRE THERE IN THE NEXT HOUR OR SO...WITH ONGOING ACTIVITY IN THE FAR NORTH 6 COUNTIES. SO FOR NOW WILL KEEP HIGHEST POPS IN THE FAR NORTH...WITH SLIGHT/CHANCE POPS ELSEWHERE. THE OTHER ISSUE FOR TONIGHT IS QPF. FEEL THAT HPC QPF HAS BEST HANDLE ON IT WITH IT SHIFTING FURTHER TO THE NORTH. OUR FAR NORTHERN COUNTIES COULD SEE UPWARDS OF AN INCH OF PCPN WITH THIS ACTIVITY...BUT BELOW FFG VALUES...SO DO NOT NEED TO ISSUE A FFA AT THIS TIME. AS FOR TEMPS...WITH WARM FRONT MAKING ITS WAY NORTH TONIGHT...WILL SEE MILD TEMPS WITH LOWS IN THE UPPER 60S TO LOWER 70S. AS FOR FLASH FLOOD WATCH FOR LINCOLN COUNTY...WILL KEEP IT GOING TIL 7 PM PER REQUEST OF COUNTY DUE TO POSSIBILITY OF LEVEE FAILURE ALONG MISSISSIPPI RIVER NEAR WINFIELD. WITH WARM FRONT NORTH OF CWA THROUGH THURSDAY...CHANCES OF PCPN WILL SHIFT TO THE FAR NORTHERN SECTIONS OF CWA...SO WILL SEE A BREAK IN PCPN MOST LOCATIONS. TEMPS WILL BE IN THE UPPER 80S TO LOW 90S DURING THE DAY AND IN THE UPPER 60S TO LOWER 70S AT NIGHT. THEN ON FRIDAY...WILL SEE COLD FRONT BEGIN TO SLIDE THROUGH AREA WITH PCPN CHANCES INCREASING AND SLIDING SOUTHWARD WITH THE FRONT...BEFORE COMING TO AN END ON SATURDAY. BEYOND THAT WEAK RIDGING TO BUILD IN WITH NEXT CHANCE FOR PCPN NOT TIL TUESDAY...WHICH IS STILL UNCERTAIN AT THIS TIME...SO KEPT SILENT 20 POPS FOR TUESDAY. BYRD && .AVIATION... /539 PM CDT TUE JUN 24 2008/ FOR THE 00Z TAFS...SCT TSRA CONT TO DVLP ALONG AND N OF A WRMFNT CURRENTLY EXTDG FM NR MCI SE TO NR STL. LOOKING AT LATEST RADAR TRENDS MAY NEED TO INCLUDE VCTS AT COU WITH TSRA DVLPG W OF COU ATTM. WILL NEED TO INCLUDE A TEMPO GRP OF TSRA IN UIN OR AT LEAST VCTS THIS EVNG WITH TSRA JUST W OF UIN ATTM AND MORE TSRA DVLPG IN CNTRL MO MOVG NEWD TWDS NERN MO. THE BEST THREAT OF CONVECTION SHOULD SHIFT NWD TGT AND WED AS THE WRMFNT IS FCST TO MOVE NWD THRU NRN MO TGT AND INTO IA. THE SWLY LLJ IS FCST TO FOCUS BOTH LOW LVL TEMPERATURE AND MOISTURE ADVCTN TO NERN MO LT TGT SO MAY INCLUDE A TEMPO GRP OF TSRA IN UIN LT TGT. IT LOOKS LIKE THE NOCTURNAL CONVECTION SHOULD REMAIN N OF COU...STL AND SUS. OUTSIDE OF THE STORMS THERE SHOULD BE HI LVL CONVECTIVE DEBRIS CLOUDINESS ALONG WITH SOME WAA MID LVL CLOUDINESS AS WELL. WITH THE WRMFNT LIFTING NWD THE SELY SFC WNDS AT THE TAF SITES WILL GRADUALLY VEER ARND TO A SLY DIRECTION LT TGT THEN TO A SWLY DIRECTION ON WED. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LINCOLN. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 24, 3:50 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT TUE JUN 24 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 350 PM CDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT WITH BEST CHANCES ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THESE STORMS...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED SEVERE WEATHER WILL BE POSSIBLE OVER SOUTHERN MISSOURI THIS EVENING DUE TO OUTFLOW BOUNDARY FROM EARLIER ACTIVITY AND A VERY UNSTABLE AIR MASS. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS NORTH OF INTERSTATE 70 WEDNESDAY AND WEDNESDAY NIGHT...WITH ANOTHER CHANCE FOR STORMS THURSDAY NIGHT THROUGH SATURDAY. SOME OF THE STORMS COULD BE SEVERE NORTH OF INTERSTATE 70 THURSDAY NIGHT. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT ACROSS THE AREA IF STRONG THUNDERSTORMS DEVELOP. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, Jun 24, 3:58 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT TUE JUN 24 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1230 PM LIGHTNING ST. CHARLES 38.79N 90.52W
06/24/2008 ST. CHARLES MO EMERGENCY MNGR
*** 1 INJ *** 26 YEAR OLD MALE STRUCK AT DEERFIELD
MOBILE HOME PARK. REVIVED ON THE SCENE BY PARAMEDICS AND
TAKEN TO HOSPITAL.
&&
EVENT NUMBER 00539
TESLocal storm report, Jun 24, 4:43 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
443 PM CDT TUE JUN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM LIGHTNING 1 W JEFFERSON CITY 38.57N 92.21W
06/24/2008 COLE MO EMERGENCY MNGR
*** 1 INJ *** 17 YEAR-OLD MALE WAS STRUCK BY LIGHTNING IN
BINDER PARK JUST WEST OF JEFFERSON CITY. THE VICTIM WAS
REVIVED BY PARAMEDICS AND AIRLIFTED TO A LOCAL HOSPITAL.
&&
JKRAMPERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:55 AM CDT | Flash Flood Warning | LSX | Saint Charles | 6 hr |
| Jun 24, 9:48 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 42 min |
| Jun 24, 5:25 PM CDT | Areal Flood Warning | LSX | Saint Charles | 24 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.